Alert archive / New York / Winter Weather Advisories in 2016

Winter Weather Advisory 24, NWS Buffalo, NY

December 28, 2016Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter weather advisory at Dec 28, 2016, 2:53 PM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Dec 29, 2016, 6:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2016, 2:53 PM EST (19:53 UTC)
In effect from
Dec 29, 2016, 6:00 AM EST
Expired
Dec 29, 2016, 2:33 PM EST
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Dec 28, 1:20 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 28, 1:20 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
120 PM EST Wed Dec 28 2016

.SYNOPSIS...
Lingering lake effect snow east-southeast of Lake Ontario will
continue to lift northward and diminish this afternoon as high
pressure builds across New York State. A modest low pressure system
will then bring a general light to moderate snowfall to our region
late tonight into Thursday...with colder weather then following
for the end of the week along with more significant lake snows
southeast of the lakes.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1 pm...lingering lake snows off Lake Ontario are weakening
and lifting north across Oswego county as previously expected.
These trends will continue through the rest of the day as surface
high pressure builds across New York State and ushers in drier air...
a lowering cap...and a backing/increasingly sheared low level flow.
Additional accumulations out of this should be an inch or two and
primarily over Oswego County...where the LES Advisory previously
in effect has been cancelled.

Meanwhile off our other lake...lower capping inversion levels and
shallower moisture continue to allow for little more than some
lower clouds...and perhaps a stray flurry or two. With lake
parameters only becoming less favorable this afternoon...expect
any lake response off Lake Erie to remain limited to the above.

Outside of the lake effect areas, expect dry weather through the
balance of the day...along with varying amounts of cloud cover.
Temperatures will be seasonable for late December...with most
areas seeing readings peak in the lower to mid 30s.

Tonight the surface high to our south will slowly drift out over the
Atlantic. Expect the first half of the night to be dry with an
increase in mid level clouds as warm air advection and moisture
spread east ahead of the next system. This system, centered north of
Lake Superior, will shift a weak frontal boundary across Lake Erie
with some widespread light snow across Western NY toward daybreak
Thursday. The increase in clouds and southerly flow will keep
temperatures from slipping back much from daytime highs. Readings
will run in the upper 20s to around 30 on the lake plains and mid
20s across the interior Southern Tier and Lewis County.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Longwave trough will dig into the Great Lakes Thursday. On the
leading edge, a sharp mid level shortwave will cross our region with
a period of strong DPVA, and enhanced convergence along an occluded
front. This feature will produce a period of snow, arriving into
western New York around daybreak and reaching the North Country by
late morning. Temperatures will rise into the mid or even upper 30s
briefly, which will limit accumulations. Expect an inch or less
across lower elevations and 1-2 inches across higher terrain, with
perhaps up to 3 inches for the Tug Hill. The snow will taper off
from west to east later in the day, some rain may mix in across
lower elevations once the steadier snow tapers off.

Thursday night through Friday night, a transition to pure lake
effect takes place as a good surge of colder air works across
the lower Great Lakes, although there will be some light general
snowfall as well. From a synoptic standpoint, the mid level trough
will move east across the area Thursday night and Friday. Meanwhile
secondary cyclogenesis will take place along the New England coast
Thursday night with a rapidly deepening surface low moving north
across Maine on Friday. This system will have no direct impact on
our area, but will combine with the mid level trough to maintain a
broad area of abundant wrap around moisture and weak ascent. This
will produce a few periods of light snow outside of lake effect
areas Thursday night and Friday, with most areas seeing a dusting to
an inch or two of accumulation. It will become windy, especially
Friday with blowing and drifting snow in many areas. Now for the
lake effect...

Off Lake Erie...

The entire event will be within a northwest flow, which will focus
most of the heavier snow into the higher terrain of the Chautauqua
Ridge and Boston Hills of far southern Erie County. The snow will
increase Thursday evening as lake induced equilibrium levels rise to
around 12K feet and moisture deepens. The snow will then continue
fairly steady through the rest of Thursday night and much of Friday
before tapering off Friday evening as the deeper moisture pulls away
and inversion heights quickly lower.

The northwest flow will be short fetch across Lake Erie, but
forecast boundary layer winds suggest an upstream connection to Lake
Huron will develop and enhance the Lake Erie activity. Forecast
soundings show a deep layer of moisture, with convective layer
rising into a favorably deep dendritic crystal growth layer.
The moist northwest flow will be nearly perpendicular to the
Chautauqua Ridge, with upslope flow playing a critical role in
producing higher snowfall amounts. Early estimates are for 8-14
inches of accumulation in the most persistent snows.

Off Lake Ontario...

The entire event will be within a west northwest flow, which will
direct most of the heavier snow into areas southeast of Lake
Ontario. A secondary trough will cross the lake Thursday evening,
following that boundary layer flow will become well aligned and lake
induced equilibrium levels will quickly rise to over 12Z feet. This
should allow a band of lake effect snow to become better organized
by mid to late evening mainly across Oswego County, with the band of
snow quickly settling a little south and focusing on southern
Oswego, northern Cayuga, and northern and eastern Wayne county later
Thursday night through Friday night. The snow will taper off later
Friday night as deeper moisture pulls away and inversion heights
quickly lower.

The northwest flow direction suggests an upstream connection to
Georgian Bay will develop at times, which often is responsible for
enhancing the Lake Ontario band under a west northwest flow regime.
Forecast soundings show a deep layer of moisture and a deep
dendritic crystal growth layer, supporting heavy snow at times
southeast of the lake.

In addition to the pure lake effect, some upslope, lake enhanced
snow will also be found across the Tug Hill and northwest facing
slopes of the western Adirondacks. Finally, the northwest flow will
also likely allow some lake effect snow to move onshore at the
western end of Lake Ontario, with light to moderate accumulations
possible along the lakeshore in Niagara and Orleans counties. In the
Rochester area, this flow direction tends to produce light to
moderate snow along the lakeshore near Hilton, and also in the
eastern suburbs with higher amounts staying east in Wayne County.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Following the lake effect snow, another synoptic system will race
east across the area on Saturday. Both the GFS and ECMWF show a well
defined Alberta Clipper moving through the central Great Lakes and
just north of our area. The initial warm advection and then the
trailing cold front will bring a few periods of snow to most of the
area on Saturday, with light accumulations likely. The airmass is
not overly cold behind this system, so any lake effect Saturday
night should just be limited to scattered light snow showers east of
the lakes. The limited lake effect will end Sunday morning, with
high pressure then bringing a mainly dry day.

Sunday night through early next week model guidance continues to
suggest another significant warm-up, as a trough reloads in the
Pacific Northwest and forces downstream height rises across the
east. A southern stream system will move up the east coast while a
northern stream low moves through the Western Lakes. This may bring
some light snow and mixed precip Sunday night, changing to rain
Monday and Tuesday as temperatures warm to well above normal.

Looking ahead a little farther, cold air returns by the middle of
next week. Longer range ensemble guidance suggests this will be the
start of a long term trend towards persistent winter cold and snow.
Stay tuned.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A narrow band of lake effect snow and attendant LIFR/IFR east of
Lake Ontario will continue to steadily weaken and lift northward
through the balance of the day...with conditions in the band improving
to IFR/MVFR.

Meanwhile off our other lake...a westerly upslope flow continues to
maintain lower MVFR cigs across much of the Western Southern Tier as
of 18z. As the afternoon progresses...backing winds and the arrival
of drier air from the southwest should bring gradual improvement back
to VFR through the remainder of the day. Elsewhere conditions should
be primarily VFR...though a period of MVFR lake effect clouds will be
likely at KBUF/KIAG this afternoon as winds back around to the southwest.

Tonight general VFR conditions can be expected this evening...before
some general light snow and attendant IFR conditions spread across the
region from west to east overnight.

On Thursday...widespread light snow during the morning will taper off
to some scattered light snow and rain showers from west to east during
the afternoon...though more numerous snow showers will linger east of
the lakes due to both orographic and lake enhancement. For the most
part...a mix of IFR to MVFR conditions will prevail.

Outlook...
Thursday night through Friday night...Areas of lake effect
snow and LIFR/IFR east and southeast of the lakes...with MVFR/IFR
and scattered to numerous snow showers elsewhere.
Saturday...Leftover lake effect snow showers ending downwind of
the lakes...with a light general snow and IFR conditions then
spreading across the region.
Sunday...VFR/MVFR with scattered lake effect snow showers
ending east of Lake Ontario.
Monday...VFR/MVFR with a chance of rain and snow.

&&

.MARINE...
A brisk westerly flow across the Lower Great Lakes will gradually
diminish from west to east today as high pressure gradually builds
northeastward into our region. Small craft advisories remain in
effect until winds and waves are expected to fall below advisory
levels...as is outlined below.

Another round of brisk winds and higher waves will likely accompany
the passage of a modest low pressure system on Thursday...and will
probably require the issuance of an additional round of small craft
advisories.

&&

.EQUIPMENT...
The KBUF WSR-88D has been repaired and has returned to service.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Watch from Thursday evening through late
     Friday night for NYZ004>006.
     Lake Effect Snow Watch from Thursday evening through Friday
     evening for NYZ019-020-085.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LOZ043.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ044-045.

&&

SYNOPSIS...JJR
NEAR TERM...JJR/SMITH
SHORT TERM...HITCHCOCK/TMA
LONG TERM...HITCHCOCK
AVIATION...JJR
MARINE...JJR/SMITH
EQUIPMENT...JJR
Hazardous weather outlook, Dec 28, 1:03 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
103 PM EST WED DEC 28 2016

NYZ010>014-021-291815-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
103 PM EST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-085-291815-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
103 PM EST WED DEC 28 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-291815-
NIAGARA-ORLEANS-MONROE-
103 PM EST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LAKE EFFECT SNOW MAY BRING LIGHT TO MODERATE SNOW ACCUMULATIONS
THURSDAY NIGHT THROUGH FRIDAY NIGHT...MAINLY ALONG THE LAKE
ONTARIO SHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-291815-
WAYNE-NORTHERN CAYUGA-
103 PM EST WED DEC 28 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-291815-
OSWEGO-
103 PM EST WED DEC 28 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-291815-
JEFFERSON-
103 PM EST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LAKE ENHANCED SNOW AND UPSLOPE SNOW MAY BRING LIGHT TO MODERATE
SNOW ACCUMULATIONS TO THE TUG HILL PLATEAU THURSDAY THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-291815-
LEWIS-
103 PM EST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LAKE ENHANCED SNOW AND UPSLOPE SNOW MAY BRING LIGHT TO MODERATE
SNOW ACCUMULATIONS TO THE TUG HILL PLATEAU AND WESTERN FOOTHILLS
OF THE ADIRONDACKS THURSDAY THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291815-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
103 PM EST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, Dec 28, 1:43 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EST WED DEC 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     SNOW             PARISH                  43.40N  76.13W
12/28/2016  M5.0 INCH        OSWEGO             NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601543

AR
Local storm report, Dec 28, 1:56 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
156 PM EST WED DEC 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     SNOW             MEXICO                  43.46N  76.23W
12/28/2016  M3.5 INCH        OSWEGO             NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601544

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 11:50 PM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more4 hr
Dec 28, 2:53 PM ESTLake Effect Snow WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson and 4 more61 hr
Dec 28, 2:53 PM ESTLake Effect Snow AdvisoryBUFAllegany, Monroe, Orleans42 hr
Dec 28, 3:09 PM ESTSmall Craft AdvisoryBUF4 days

Nearby

Winter Weather Advisories in New York, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.